94. Case Report: Altered Mental Status & Electrical Instability: DIGging through the Differential – University of Illinois at Chicago


CardioNerds(Amit Goyal&Karan Desai)join University of Illinois at Chicago cardiology fellows (Brody Slostad, KavinArasar, and Mary Rodriguez-Ziccardi) for a cup of tea from atop Hancock Tower! They discuss an illuminating case of altered mental status & electrical instability due to digitalis poisoning. Program director Dr.AlexAuseonand APD Dr. Mayank Kansal provide the E-CPR and a message for applicants. Episode notes were developed by Johns Hopkins internal medicine residentTommy Daswith mentorship from University of Maryland cardiology fellowKaran Desai.

Jump to: Patient summaryCase mediaCase teachingReferences

Episode graphic by Dr. Carine Hamo

CardioNerds Case Reports PageCardioNerds Episode PageCardioNerds AcademyCardionerds Healy Honor RollSubscribe to our newsletter- The HeartbeatSupport our educational mission by becoming a Patron!Check out CardioNerds SWAG! Cardiology Programs Twitter Group created by Dr. Nosheen Reza

Patient Summary

A woman in her late 80s with history ofsystemic arterial hypertension and dementia presented with 2 weeks of nausea, vomiting, confusion, and yellow-tinted vision. When she presented to the hospital, initial history was limited as her caregiver was unaware of her medications and medical history. An initial ECG showed isorhythmic A-V dissociation and scooping ST segments laterally. Given her clinical history, this raised the suspicion for Digoxin toxicity,